Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 11, 2021, 4:13 AM EDT for Tuscarawas County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:13 AM EDT (08:13 UTC)
- Expired
- Aug 11, 2021, 4:45 AM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Hail
- 0.00 in
- Wind
- 40
County Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 119 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
485
WWUS81 KPBZ 110813
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
413 AM EDT Wed Aug 11 2021
OHZ039-048-110845-
Tuscarawas OH-Coshocton OH-
413 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of eastern Coshocton
and southwestern Tuscarawas Counties through 445 AM EDT...
At 412 AM EDT, Doppler radar was tracking a strong thunderstorm near
West Lafayette, or near Coshocton, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coshocton, Newcomerstown, West Lafayette, Sugarcreek, Gnadenhutten,
Tuscarawas, Baltic, Port Washington, Stone Creek, Chili, and
Bakersville.
This includes Interstate 77 in Ohio between mile markers 61 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 8192 4044 8167 4055 8166 4040 8140
4022 8154 4022 8166 4021 8167 4022 8193
TIME...MOT...LOC 0812Z 257DEG 42KT 4033 8178
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:50 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 11, 2:50 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 250 AM EDT Wed Aug 11 2021 .SYNOPSIS... Seasonable warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late this week. && .NEAR TERM /THROUGH TODAY/... An ongoing mesoscale convective system (MCS) in northern Indiana/northern Ohio and a weaker shortwave in southern Ohio will continue to advance east early this morning and could be our next chance for shower and thunderstorm activity in the next 4 to 6 hours. Despite the loss of solar heating, there is still plenty of instability aloft that could flare up elevated storms. T Precip chances later today will, like yesterday, depend on MCS development to our west during the early morning hours. If storms evolve, a few of them could be severe and produce strong downbursts. && .SHORT TERM /TONIGHT THROUGH FRIDAY/... Thunderstorm chances continue into Thursday as embedded shortwaves advance through the base of an elongated trough center near the Great Lakes. Temperature wl also continue to be above average with the support of warm, moist advection. Thursday is still borderline approaching Heat Advisory headlines as Heat Index values are currently forecasted to be in the upper-90s in portions of our region. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A cold front is anticipated to enter the Ohio River Valley late Friday/early Saturday. Therefore, thunderstorm chances will persist ahead along the boundary. The frontal passage will moderate temperature back to climatological norms for the weekend. Depending on the position of high pressure, showers may return to the region starting Monday and carry into Tuesday as warm, moist air returns from the south. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... VFR is expected for most terminals through dawn as shortwave ridging builds behind an exiting trough. Low MVFR/IFR stratus is expected to develop at FKL and DUJ with low lvl moisture in place through dawn as well. Otherwise, wind S wind is expected to remain around 5kt, precluding significant fog formation. Scattered showers are expected to develop just after dawn with the approach of another shortwave trough. Scattered thunderstorms and restrictions are also expected by aftn with diurnal instability. After the initial round of convection, an additional round is possible towards evening but confidence in low on this development. Additional fog and stratus development tonight may be hindered by cloud cover. .Outlook... Periodic restrictions in showers/tstms are likely thru Sat with a series of crossing disturbances. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Aug 11, 2:21 AM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 221 AM EDT Wed Aug 11 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-120630- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 221 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated incidents of severe wind gusts are possible this afternoon as showers and thunderstorms become likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated incidents of severe wind gusts are possible Thursday afternoon with a passing disturbance. Heat index values could also climb into the upper-90s on Thursday in portions of our region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 11, 3:31 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
331 AM EDT Wed Aug 11 2021
OHZ048-057-110815-
Coshocton OH-Muskingum OH-
331 AM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of Coshocton and
Muskingum Counties through 415 AM EDT...
At 330 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gambier to near Somerset. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Zanesville, Coshocton, South Zanesville, North Zanesville, Dresden,
Frazeysburg, Philo, Warsaw, Pleasant Grove, Conesville, Gratiot, and
Fultonham.
This includes Interstate 70 in Ohio near mile marker 143, and between
mile markers
145 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3995 8223 3995 8220 4045 8218 4045 8177
4044 8176 3976 8179 3977 8207 3982 8208
3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 0730Z 264DEG 22KT 4033 8241 3986 8236
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Aug 11, 4:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
413 AM EDT Wed Aug 11 2021
OHZ039-048-110845-
Tuscarawas OH-Coshocton OH-
413 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of eastern Coshocton
and southwestern Tuscarawas Counties through 445 AM EDT...
At 412 AM EDT, Doppler radar was tracking a strong thunderstorm near
West Lafayette, or near Coshocton, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coshocton, Newcomerstown, West Lafayette, Sugarcreek, Gnadenhutten,
Tuscarawas, Baltic, Port Washington, Stone Creek, Chili, and
Bakersville.
This includes Interstate 77 in Ohio between mile markers 61 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4045 8192 4044 8167 4055 8166 4040 8140
4022 8154 4022 8166 4021 8167 4022 8193
TIME...MOT...LOC 0812Z 257DEG 42KT 4033 8178
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:57 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence, Washington | 33 min |
| Aug 11, 12:15 PM EDT | Special Weather Statement | PBZ | Butler, Lawrence, Mercer, Venango | 45 min |
| Aug 11, 12:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Lawrence, Washington | 50 min |
| Aug 11, 12:54 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler, Washington, Westmoreland | 36 min |
| Aug 11, 1:17 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Indiana, Westmoreland | 43 min |
| Aug 11, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 30 min |
| Aug 11, 1:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 49 min |
| Aug 11, 2:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 26 min |
| Aug 11, 2:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 34 min |
| Aug 11, 2:30 PM EDT | Special Weather Statement | PBZ | Westmoreland | 30 min |
| Aug 11, 2:47 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 28 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | PBZ | Washington | 30 min |
| Aug 11, 3:14 PM EDT | Special Weather Statement | PBZ | Fayette | 16 min |
| Aug 11, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 35 min |
| Aug 11, 3:28 PM EDT | Special Weather Statement | PBZ | Fayette | 32 min |
| Aug 11, 3:34 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 26 min |
| Aug 11, 3:59 PM EDT | Special Weather Statement | PBZ | Westmoreland | 31 min |
| Aug 11, 6:18 PM EDT | Special Weather Statement | PBZ | Mercer | 27 min |
| Aug 11, 6:43 PM EDT | Special Weather Statement | PBZ | Mercer | 32 min |
| Aug 11, 6:45 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Aug 11, 7:05 PM EDT | Special Weather Statement | PBZ | Forest, Venango | 25 min |
| Aug 11, 7:12 PM EDT | Special Weather Statement | PBZ | Beaver, Lawrence | 33 min |
| Aug 11, 1:15 PM EDT | Special Weather Statement | PBZ | Brooke | 30 min |
| Aug 11, 2:33 PM EDT | Special Weather Statement | PBZ | Marshall | 27 min |
| Aug 11, 6:59 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock, Ohio | 31 min |
| Aug 11, 7:18 PM EDT | Special Weather Statement | PBZ | Brooke, Marshall, Ohio | 27 min |
| Aug 11, 3:31 AM EDT | Special Weather Statement | PBZ | Coshocton, Muskingum | 44 min |
| Aug 11, 3:38 AM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 37 min |
| Aug 11, 4:18 AM EDT | Special Weather Statement | PBZ | Guernsey | 27 min |
| Aug 11, 4:39 AM EDT | Special Weather Statement | PBZ | Carroll | 21 min |
| Aug 11, 10:56 AM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Tuscarawas | 64 min |
| Aug 11, 11:13 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 32 min |
| Aug 11, 5:33 PM EDT | Special Weather Statement | PBZ | Coshocton | 27 min |
| Aug 11, 5:59 PM EDT | Special Weather Statement | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 31 min |
| Aug 11, 6:21 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Aug 11, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum, Noble | 37 min |
| Aug 11, 6:28 PM EDT | Special Weather Statement | PBZ | Belmont, Carroll, Guernsey, Harrison, Jefferson, Noble and 1 more | 32 min |
| Aug 11, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 24 min |
| Aug 11, 7:16 PM EDT | Special Weather Statement | PBZ | Monroe | 29 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.